Yes, beta blockers do cause hair loss. I was on Metoprolol for 4.5 months, but noticed excessive hair loss about 3.5 months taking the drug. I was weaned off of it over a 2 week period (was only taking 12.5mg 2x per day - a lose dose) b/c of the hair loss, insomnia, nocturnalleg cramps, etc. My cardiologist did not want to say the the beta blocker was the cause of the hair loss... but then admitted that some women had experienced hair thinning. (I'll say!). I also have lost several eyelashes, but still have enough so that my lids don't look bald. I've been off Metoprolol for 8 days - still shedding a lot, but online info says that it takes 2-6 months for any significant change to be noticed. The MD said that it'll take 2 wks. before the drug is out of my system, so I guess it takes a bit longer for my hair follilcles to respond to regrowth. No, I don't know of any beta blocker that doesnt' cause hair loss. Interestingly, a good friend of mine has been on Lisinoprol (sp?) for about a year and she has suffered NO side effects, but others say that it has the same effects as the other beta blockers. Guess it just depends on each person's body. I've started taking Biotin and zinc supplements - and eating enough foods that contain potassium and magnesium. Hope this helps.
Hair loss is not a common side effect of beta blockers. However you need to pay attention to your diet. Your hair needs vitamins and minerals to grow that it can only get from the bloodstream. So if you want to speed up your hair growth and thickness you should limit the intake of fat and salts. Selenium, zinc and magnesium are some of the minerals that your hair needs and also amino acids and vitamin E will help in growing hairs. You can regularly massage scalp with oil, use protein conditioner to avoid loss and help growing, prevent exposure in hot sun etc.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Yes beta blockers DO cause hair loss. I was on metoperol for 5 months and lost half my hair. My doctor said yes it was from the meds. She took me off and within a week my hair stopped falling out. I don't know why it affects certain people but this drug and many other beta blockers DO cause this devastating problem. I am now waiting for my hair to start growing in. I take biotin and vitamins which my doctor reccomended. Its just a waiting game now.
Beta Blockers are a common problem of hair loss. It should be considered a serious problem!
Do you know your calcium level? Hair loss is a symptom of high calcium. Your level should not be over 10....list of symptoms at Parathyroid.com.